Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could The Latuda Be Causing The Difficulty In Breathing And Fast Heart Rate?

I have been on 20 mg of Latuda for almost a month, and I have been having increased difficulty breathing and have a horrible cough when I wake up. The difficulty breathing is getting worse. It's like I have bronchitis, but I don't. I also get very tired and hungry within an hour of taking it. I am also taking 60 mg. of Cymbalta and 40 mg. of Prozac. I have been diagnosed by at least 3 different psychiatrists as having Major Depression of Severe depression, and I don't tolerate many drugs--not just psychotropic, but across the board. I also have mitral valve prolapse, natural tremor, and debilitating back pain. Could the Latuda be causing the difficulty breathing and fast heart rate?
Fri, 24 Jan 2014
Report Abuse
Dentist 's  Response
Dear User,
Thanks for using health care magic.

From the available description it appears that you are taking multiple drugs for your severe depression. You are right that latuda can cause difficulty in breathing (if you are elderly above 50 years) and fast heart rate. you need to take extra precaution if you are having heart disease.
It is difficult to say whether your symptoms are due to latuda or the combination of prozac, latuda and cymabalta. I understand your sensitivity to these drugs and of the opinion that if you start with lower dose of latuda along with existing drugs it will be less likely to have such side effects. If you are above 50 years than discuss with your doctor to discontinue latuda.

'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Back pain


Could The Latuda Be Causing The Difficulty In Breathing And Fast Heart Rate?

Dear User, Thanks for using health care magic. From the available description it appears that you are taking multiple drugs for your severe depression. You are right that latuda can cause difficulty in breathing (if you are elderly above 50 years) and fast heart rate. you need to take extra precaution if you are having heart disease. It is difficult to say whether your symptoms are due to latuda or the combination of prozac, latuda and cymabalta. I understand your sensitivity to these drugs and of the opinion that if you start with lower dose of latuda along with existing drugs it will be less likely to have such side effects. If you are above 50 years than discuss with your doctor to discontinue latuda. Hope I have answered your query. If you have any further questions I will be happy to help . Thanks